Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
155 Posts
Discussion Starter · #1 ·
I have what I think are small panic attacks. I get extremely freaked out, but I wouldn't call it panic attack. Well Sunday after leaving the gas station I had a long wait to get on the road. It's a 4 lane with heavy traffic. And I had a few people behind me. That made me nervous and I misjudged a few times and could have gone. After about 5 minutes of waiting I got extremely nervous, sweating, breathing hard, and dizzy. I felt like I had lost it and just wanted to get out of the car. It was like I was somewhere else and couldn't get out of a bad dream. I came extremely close to just running out of my car. I just took my chances and gunned it. Almost wrecked because I cut it so close to the cars coming. Was that a panick attack? I've never experienced that. This was on day day 5 of xanax and day 3 of paxil.
 

·
Banned
Joined
·
1,012 Posts
If I had to guess, and I AM guessin here, the problem you had sounds more like a Paxil side effect.Fo me, Paxil is a medication that GIVES me anxiety with a whole bunch of other unpleasant sideeffects in my body.While I was taking Paxil I seemed to need more xanax that ever in my whole life.It was nuts.So I stopped the meds and worked with some anxiety releasing exercises and all was well until my hysterectomy and then the need for the medication was then connected to the actual surgery and the need to help out with my post surgical problems created by fluctuating hormone levels.Kamie
 
G

·
Pippy, It's too soon in your treatment to know if one of the medications might be responsible for what you experienced. If it helps to know this....Heck... I've experienced what you are describing even back when I was on no medication at all.Think about it for a minute.... You're trying some new medications.... the effects of the Xanax are immediate (short-term). The effects of the Paxil are long-term... and anytime we try new things, we often tend get more nervous and anxious in the beginning.Stick with both medications until after you have been on the Paxil for 12 weeks. Then you can probably wean from the Xanax.Keep in mind that once the Paxil reaches therapeutic levels in your body..... your perception of anxiety-provoking situations will change for the better. Have faith... trust in your doctors and in yourself. You will get better soon.Try to relax a little. You will be fine. Take a deep breath..... blow it out slowly..... take another deep breath.... and this time as you blow it out slowly... place a hand over your tummy between your navel and you breastbone...... take one more slow deep breath and let it out slowly... even blowing if you want to...... then close your eyes.....Tell yourself "I'm OK"... this is just a little anxiety..... I've started on a program to help me with this anxiety.... and it is going to help me... I just need to be patient." Keeping your eyes closed.... Then take another slow.....deep.... breath..... and as you are breathing out slowly..... allow yourself to feel the warmth, the goodness and the comfort that is circulating through your body.Pippy.... I recommend talking with Mike Mahoney and Eric about looking into the self-hypno tapes or CD's. I use them now..... they will help you to learn ways to combat your anxiety. Hang in there.... don't give up. And remember... you're not alone...... and we're all here to support you. :love: Best wishes... Evie
 

·
Registered
Joined
·
155 Posts
Discussion Starter · #5 ·
I have not had any more of those attacks. I told my Dr about this and she upped my Paxil and will see how that is going. I find the Xanax makes me very sleepy, but I need it. I'm under a lot of stress right now and these medicines are helping me keep my sanity. Although it's not doing anything for my social anxiety.
 
G

·
At one time I needed a bit of Xanax as well to help me through some of the initial hard times.... especially when I was starting to take antidepressant medication. The most important thing right now is that you feel good about what you are doing to help yourself. It can take a few weeks or up to 3 months for the Paxil to reach truly therapeutic levels in your body. The fact that you have not had another such panic episode is a good sign that you and your doctor have found a good treatment for you.I used to be afraid of my own shadow, Pippy. I think you know how I am doing these days.... mostly because I have learned to trust myself and developed more confidence in what I am doing.Keep us posted on your progress,Delighted to hear that things are getting better for yaHugs,
Evie
 
1 - 6 of 6 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top